The PSNet Collection: All Content
Search All Content
A 61-year-old women with a mechanical aortic valve on chronic warfarin therapy was referred to the emergency department (ED) for urgent computed tomography (CT) imaging of the right leg to rule out an arterial clot. CT imaging revealed two arterial thromboses the right lower extremity and an echocardiogram revealed a thrombus near the prosthetic heart valve. The attending physician ordered discontinuation of warfarin and initiation of a heparin drip.
A 58-year-old man with a past medical history of seizures presented to the emergency department (ED) with acute onset of left gaze deviation, expressive aphasia, and right-sided hemiparesis. The patient was evaluated by the general neurology team in the ED, who suspected an acute ischemic stroke and requested an evaluation by the stroke neurology team but did not activate a stroke alert. The stroke team concluded that the patient had suffered a focal seizure prior to arrival and had postictal deficits.